Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 15, 2021, 4:26 AM CDT for Sherman County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 4:26 AM CDT (09:26 UTC)
- Expired
- Aug 15, 2021, 5:30 AM CDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.75 in
- Wind
- 30
County Sherman County, NE
The radar
The Grand Island radar (KUEX), 121 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 16.9
The text
As transmitted.
172
WWUS83 KLBF 150926
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
426 AM CDT Sun Aug 15 2021
NEZ038-151030-
Custer NE-
426 AM CDT Sun Aug 15 2021
...Strong thunderstorms will impact portions of southeastern Custer
County through 530 AM CDT...
At 426 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Berwyn to Mason City. Movement was
southeast at 5 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Ansley, Mason City, Block Hill Basin, Gavin Siding and Intersection
of Highway 183 and Cumro Road.
This includes the following highways...
Highway 183 between mile markers 73 and 96.
Highway 2 between mile markers 292 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4104 9937 4104 9938 4138 9944 4138 9922
4137 9920 4106 9921
TIME...MOT...LOC 0926Z 334DEG 6KT 4138 9941 4120 9929
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
$$
CDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 15, 4:01 AM CDT, 25 minutes earlier.
Area forecast discussion, Aug 15, 4:01 AM CDT, 25 minutes before
Area Forecast Discussion National Weather Service North Platte NE 401 AM CDT Sun Aug 15 2021 .SHORT TERM...(Today through Monday) Issued at 400 AM CDT Sun Aug 15 2021 The weak upper level disturbance circulating south through cntl SD this morning set off a round of thunderstorms across ncntl Nebraska. This storm activity should translate south and east this morning. Satellite suggests there may be a second disturbance across ND moving south. There are also disturbances across swrn MT and cntl WY moving southeast. The latter systems are more likely to impact ern WY and ern Colorado and perhaps the Nebraska Panhandle this afternoon. The forecast is dry Monday. The short term model blend was the basis for the POP forecast today and tonight. Chance POPs are in place across ncntl Nebraska with isolated chances across wrn Nebraska. Storm activity would be most favored across ncntl Nebraska where the RAP model indicates moisture pooling and precipitable water increasing to near 1.50 inches. Winds aloft at h500-300mb are expected to weaken somewhat lessening the effective shear and temperatures at h500mb warm slightly to -8C. Temperatures at h300mb remain cold and even fall a couple of degrees while h700mb temperatures remain static around 11C. The result will be a favorable environment for isolated severe storms capable of large hail. The storms which become routed in the boundary layer will tap into the best instability and potentially become severe. .LONG TERM...(Monday night through Saturday) Issued at 400 AM CDT Sun Aug 15 2021 The models are coming into somewhat better timing agreement with the midweek system. Temperatures at h700mb near 14C should cool Wednesday night setting the stage for thunderstorm development. The GFS is fast favoring Wednesday for storm development while the slower ECM favors Thursday. The blended forecast uses both model solutions and rain chances are in place both days. A belt of strong winds aloft will accompany the storm chances but the GFS is more zonal east and west favoring severe storm development while the slower ECM is more north-south aloft favoring heavy rain and less severe weather threat. The ECM is the wetter model. Until the mid-week system arrives, a warm air advection pattern will continue across wrn and ncntl Nebraska. Temperatures at h700mb gradually warm from 11C to around 14C and a degree or so warming is indicated daily at the h850mb level. The warm air at h700mb will cap the atmosphere and a dry forecast is in place Tuesday. Highs in the upper 80s to upper 90s are in place through Wednesday accompanied by south winds which will lock in the moisture and generally limit vertical mixing. Cooler Canadian-Pacific high pressure will build in the region Thursday and beyond in the wake of the storm system Wednesday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1231 AM CDT Sun Aug 15 2021 Mostly quiet aviation conditions are expected over the next day. Some isolated thunderstorms are possible Sunday evening, but development is anticipated to be east of both terminals. Therefore, the only major concern will be some strong winds late this afternoon and evening with gusts up to 25 knots. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Kulik
Hazardous weather outlook, Aug 15, 3:53 AM CDT, 33 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 353 AM CDT Sun Aug 15 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-160900- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 353 AM CDT Sun Aug 15 2021 /253 AM MDT Sun Aug 15 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Isolated to scattered thunderstorms will move across north central and into central Nebraska this evening. Some storms may be severe capable of producing large hail and damaging winds. The greatest threat for thunderstorms will generally be east of US-83. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Widespread thunderstorm activity is possible Wednesday through Saturday. The severe risk is uncertain at this time, although some locations may receive significant rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 15, 12:31 AM CDT, 3 hours 55 minutes before
Special Weather Statement National Weather Service North Platte NE 1231 AM CDT Sun Aug 15 2021 NEZ009-010-027-028-150630- Loup NE-Holt NE-Garfield NE-Rock NE- 1231 AM CDT Sun Aug 15 2021 ...A strong thunderstorm will impact portions of southeastern Rock, northeastern Loup, northwestern Garfield and southwestern Holt Counties through 130 AM CDT... At 1231 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Calamus Reservoir State Recreation Area, or 16 miles north of Taylor, moving north at 10 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Valley View Flat Campground, Horseshoe Bend Lake, Carson Lake and Hannamon Bayou Campground. This includes Highway 183 between mile markers 133 and 142. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4189 9916 4190 9944 4226 9949 4225 9913 TIME...MOT...LOC 0531Z 182DEG 10KT 4200 9933 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH CDC
Special weather statement, Aug 15, 1:27 AM CDT, 2 hours 59 minutes before
Special Weather Statement National Weather Service North Platte NE 127 AM CDT Sun Aug 15 2021 NEZ009-150730- Rock NE- 127 AM CDT Sun Aug 15 2021 ...A strong thunderstorm will impact portions of southwestern Rock County through 230 AM CDT... At 126 AM CDT, Doppler radar was tracking a strong thunderstorm near Rose, or 24 miles northeast of Brewster, moving northwest at 15 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Rose, Duff and Twin Lakes State Wildlife Management Area. This includes Highway 183 between mile markers 149 and 166. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4231 9940 4209 9941 4209 9966 4239 9966 TIME...MOT...LOC 0626Z 138DEG 13KT 4214 9947 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH CDC
Special weather statement, Aug 15, 4:26 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
426 AM CDT Sun Aug 15 2021
NEZ038-151030-
Custer NE-
426 AM CDT Sun Aug 15 2021
...Strong thunderstorms will impact portions of southeastern Custer
County through 530 AM CDT...
At 426 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Berwyn to Mason City. Movement was
southeast at 5 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Ansley, Mason City, Block Hill Basin, Gavin Siding and Intersection
of Highway 183 and Cumro Road.
This includes the following highways...
Highway 183 between mile markers 73 and 96.
Highway 2 between mile markers 292 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4104 9937 4104 9938 4138 9944 4138 9922
4137 9920 4106 9921
TIME...MOT...LOC 0926Z 334DEG 6KT 4138 9941 4120 9929
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:27 PM CDT | Special Weather Statement | LBF | Garden | 48 min |
| Aug 14, 7:59 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 46 min |
| Aug 14, 8:34 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 26 min |
| Aug 14, 8:57 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 48 min |
| Aug 15, 12:31 AM CDT | Special Weather Statement | LBF | Loup | 59 min |
| Aug 15, 1:27 AM CDT | Special Weather Statement | LBF | Rock | 63 min |
| Aug 15, 2:23 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 31 min |
| Aug 15, 5:01 AM CDT | Areal Flood Advisory | LBF | Custer | 102 min |
| Aug 15, 5:29 AM CDT | Special Weather Statement | LBF | Holt | 46 min |
| Aug 15, 5:35 AM CDT | Special Weather Statement | LBF | Custer | 40 min |
| Aug 15, 6:35 AM CDT | Special Weather Statement | LBF | Garfield | 40 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.